Alert archive / Missouri / Winter Storm Warnings in 2015
Winter Storm Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm warning at Jan 31, 2015, 3:55 AM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Jan 31, 2015, 9:00 PM CST. It was in force for 24 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2015, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 31, 2015, 9:00 PM CST
- Expired
- Feb 1, 2015, 9:00 PM CST
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 9:00 PM CST | HEAVY SNOW 1.9 | Edina, MO | HEAVY SNOW CONTINUES WITH 1.9 INCHES IN THE LAST TWO HOURS. |
| Jan 31, 9:12 PM CST | SNOW 0 | Quincy, IL | WET MODERATE TO HEAVY SNOW BEGINNING TO ACCUMULATE ON GRASS...SIDEWALKS...AND PARKING LOT. |
| Jan 31, 9:25 PM CST | SNOW 2 | Novelty, MO | MODERATE TO HEAVY SNOW STILL FALLING. |
| Jan 31, 9:30 PM CST | SNOW 2 | Novelty, MO | MODERATE TO HEAVY SNOW STILL FALLING. |
| Jan 31, 10:20 PM CST | SNOW 2.8 | Novelty, MO | |
| Jan 31, 10:40 PM CST | SNOW 3 | Novelty, MO | |
| Jan 31, 10:41 PM CST | SNOW 2.5 | Lewistown, MO | STILL CURRENTLY SNOWING. |
| Feb 1, 12:00 AM CST | HEAVY SNOW 5 | Edina, MO | STILL SNOWING. |
| Feb 1, 12:40 AM CST | SNOW 3.3 | Lewistown, MO | STILL SNOWING. |
| Feb 1, 1:00 AM CST | HEAVY SNOW 5.5 | Novelty, MO | WHAT HAS ACCUMULATED IN THE PAST 4 HOURS. STILL SNOWING. |
| Feb 1, 2:15 AM CST | SNOW 1 | Quincy, IL | STILL SNOWING. |
| Feb 1, 2:45 AM CST | SNOW 1.1 | Hannibal, MO | SNOWING HEAVILY. |
| Feb 1, 4:45 AM CST | SNOW 2 | Quincy, IL | STILL SNOWING. |
| Feb 1, 4:45 AM CST | HEAVY SNOW 5.5 | Lewistown, MO | STILL SNOWING. |
| Feb 1, 5:21 AM CST | SNOW 7.1 | Edina, MO | |
| Feb 1, 7:18 AM CST | SNOW 0.5 | Hannibal, MO | |
| Feb 1, 7:20 AM CST | SNOW 2 | 1 S Palmyra, MO | |
| Feb 1, 8:29 AM CST | SNOW 7 | Canton, MO | |
| Feb 1, 9:00 AM CST | SNOW 3 | Palmyra, MO | |
| Feb 1, 9:15 AM CST | SNOW 5 | Steffenville, MO | |
| Feb 1, 10:04 AM CST | SNOW 7.6 | Lewistown, MO | |
| Feb 1, 10:43 AM CST | SNOW 2 | Hannibal, MO | |
| Feb 1, 11:16 AM CST | SNOW 8 | 1 Nw Ewing, MO | |
| Feb 1, 11:46 AM CST | HEAVY SNOW 8.6 | Edina, MO | |
| Feb 1, 7:25 PM CST | SNOW 3.3 | Quincy, IL | FACEBOOK REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS43 KLSX 310955 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CST SAT JAN 31 2015 ILZ095-096-MOZ018-019-312200- /O.UPG.KLSX.WS.A.0001.150201T0000Z-150202T0000Z/ /O.NEW.KLSX.WS.W.0001.150201T0300Z-150202T0300Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO- INCLUDING THE CITY OF...QUINCY 355 AM CST SAT JAN 31 2015 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE TO SNOW ON SATURDAY EVENING WITH SNOW CONTINUING ON SUNDAY AND INTO EARLY SUNDAY EVENING. * ACCUMULATIONS...5 TO 7 INCHES OF SNOW. * WINDS...BECOMING NORTH 10 TO 20 MPH ON SUNDAY AFTERNOON AND EVENING....WITH HIGHER GUSTS. * IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ ILZ097-MOZ026-027-312200- /O.UPG.KLSX.WS.A.0001.150201T0000Z-150202T0000Z/ /O.NEW.KLSX.WW.Y.0002.150201T0300Z-150202T0300Z/ MARION MO-PIKE IL-SHELBY MO- INCLUDING THE CITY OF...HANNIBAL 355 AM CST SAT JAN 31 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE TO SNOW ON SATURDAY EVENING WITH SNOW CONTINUING ON SUNDAY AND INTO SUNDAY EVENING. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW. * WINDS...WIND BECOMING NORTH AT 10 TO 20 MPH SUNDAY AFTERNOON AND EVENING...WITH HIGHER GUSTS. * IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ MOZ034>036-312200- /O.NEW.KLSX.WW.Y.0002.150201T0300Z-150202T0300Z/ MONROE MO-PIKE MO-RALLS MO- INCLUDING THE CITY OF...BOWLING GREEN 355 AM CST SAT JAN 31 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY. * TIMING...RAIN WILL BECOME MIXED WITH AND CHANGE OVER TO SNOW SATURDAY NIGHT AND EARLY SUNDAY...WITH THE SNOW CONTINUING SUNDAY AFTERNOON AND EVENING. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW. * WINDS...WIND BECOMING NORTH 10 TO 20 MPH SUNDAY AFTERNOON AND EVENING...WITH HIGHER GUSTS. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ TRUETT
6 follow-up statements
534 WWUS43 KLSX 312142 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CST SAT JAN 31 2015 ILZ095-096-MOZ018-019-011200- /O.CON.KLSX.WS.W.0001.150201T0300Z-150202T0300Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO- INCLUDING THE CITY OF...QUINCY 342 PM CST SAT JAN 31 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY... * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW LATE SATURDAY NIGHT WITH SNOW CONTINUING ON SUNDAY AND INTO EARLY SUNDAY EVENING. * ACCUMULATIONS...5 TO 7 INCHES OF SNOW. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ ILZ097-MOZ026-027-034>036-011200- /O.CON.KLSX.WW.Y.0002.150201T0300Z-150202T0300Z/ MARION MO-MONROE MO-PIKE IL-PIKE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL 342 PM CST SAT JAN 31 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM CST SUNDAY... * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW LATE SATURDAY NIGHT WITH SNOW CONTINUING ON SUNDAY AND INTO SUNDAY EVENING. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ TILLY
062 WWUS43 KLSX 010348 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 948 PM CST SAT JAN 31 2015 ILZ095-096-MOZ018-019-011600- /O.CON.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO- INCLUDING THE CITY OF...QUINCY 948 PM CST SAT JAN 31 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY... * TIMING...MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH MIDNIGHT OVER PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SNOW SHOULD CONTINUE OVERNIGHT AND INTO THE DAY ON SUNDAY. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ ILZ097-MOZ026-027-034>036-011600- /O.CON.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/ MARION MO-MONROE MO-PIKE IL-PIKE MO-RALLS MO-SHELBY MO- INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL 948 PM CST SAT JAN 31 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY... * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW LATE SATURDAY NIGHT WITH SNOW CONTINUING ON SUNDAY AND INTO SUNDAY EVENING. * ACCUMULATIONS...2 TO 6 INCHES OF SNOW. * WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL LIKELY RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ GOSSELIN
578 WWUS43 KLSX 011018 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 418 AM CST SUN FEB 1 2015 MOZ026-027-012230- /O.UPG.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/ /O.EXA.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/ MARION MO-SHELBY MO- INCLUDING THE CITY OF...HANNIBAL 418 AM CST SUN FEB 1 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL CONTINUE TODAY AND INTO EARLY THIS EVENING. * ACCUMULATIONS...5 TO 8 INCHES OF SNOW. * WINDS...WINDS BECOMING NORTH THIS AFTERNOON AND INCREASING TO 15 TO 30 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ ILZ095-096-MOZ018-019-012230- /O.CON.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO- INCLUDING THE CITY OF...QUINCY 418 AM CST SUN FEB 1 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...SNOW WILL CONTINUE ACROSS THE AREA TODAY AND INTO EARLY THIS EVENING. * ACCUMULATIONS...6 TO 10 INCHES OF SNOW. * WINDS...WINDS BECOMING NORTH THIS AFTERNOON AND INCREASING TO 15 TO 30 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. && $$ ILZ097-MOZ034>036-012230- /O.CON.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/ MONROE MO-PIKE IL-PIKE MO-RALLS MO- INCLUDING THE CITY OF...BOWLING GREEN 418 AM CST SUN FEB 1 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...SNOW IS EXPECTED TODAY AND INTO THE EARLY EVENING HOURS. THE SNOW MAY BRIEFLY MIX WITH SOME RAIN LATER THIS MORNING AND EARLY THIS AFTERNOON. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW. * WINDS...WIND BECOMING NORTH AT 15 TO 30 MPH THIS AFTERNOON. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ TRUETT
928 WWUS43 KLSX 011155 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 555 AM CST SUN FEB 1 2015 ILZ095-096-MOZ018-019-026-027-020000- /O.CON.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 555 AM CST SUN FEB 1 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...SNOW WILL CONTINUE TODAY AND INTO EARLY THIS EVENING. * ACCUMULATIONS...5 TO 11 INCHES OF SNOW. * WINDS...WINDS WILL BECOME NORTH AND INCREASE TO 15 TO 30 MPH THIS AFTERNOON. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS THROUGHOUT THE AREA. IN ADDITION...THE WEIGHT OF THE HEAVY WET SNOW MAY CAUSE DAMAGE TO TREES AND OVERHEAD UTILITIES...AND SOME POWER OUTAGES ARE POSSIBLE. IT APPEARS THAT THIS THREAT WILL BE GREATEST TO THE NORTH AND WEST OF QUINCY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. && $$ ILZ097-MOZ034>036-020000- /O.CON.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/ MONROE MO-PIKE IL-PIKE MO-RALLS MO- INCLUDING THE CITY OF...BOWLING GREEN 555 AM CST SUN FEB 1 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...SNOW IS EXPECTED TODAY AND INTO THE EARLY EVENING HOURS. THE SNOW MAY BRIEFLY MIX WITH SOME RAIN LATER THIS MORNING AND EARLY THIS AFTERNOON. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW. * WINDS...WINDS BECOMING NORTH AT 15 TO 30 MPH THIS AFTERNOON. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY BE SLIPPERY...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ TRUETT
380 WWUS43 KLSX 012145 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CST SUN FEB 1 2015 ILZ095-096-MOZ018-019-026-027-020300- /O.CON.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 345 PM CST SUN FEB 1 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...SNOW WILL CONTINUE EARLY THIS EVENING. * ACCUMULATIONS...UP TO ONE INCH OF ADDITIONAL SNOWFALL WITH 5 TO 11 INCHES OF SNOW TOTAL. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS THROUGHOUT THE AREA. IN ADDITION...THE WEIGHT OF THE HEAVY WET SNOW MAY CAUSE DAMAGE TO TREES AND OVERHEAD UTILITIES...AND SOME POWER OUTAGES ARE POSSIBLE. IT APPEARS THAT THIS THREAT WILL BE GREATEST TO THE NORTH AND WEST OF QUINCY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. && $$ ILZ097-MOZ034>036-020300- /O.CON.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/ MONROE MO-PIKE IL-PIKE MO-RALLS MO- INCLUDING THE CITY OF...BOWLING GREEN 345 PM CST SUN FEB 1 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...SNOW IS EXPECTED EARLY THIS EVENING HOURS. * ACCUMULATIONS...UP TO ONE INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE WITH 2 TO 5 INCHES OF SNOW TOTAL. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...THE WINTRY PRECIPITATION WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES...OVERPASSES AND UNTREATED ROADS. PARKING LOTS AND SIDEWALKS WILL BECOME SLIPPERY AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY BE SLIPPERY...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ TILLY
932 WWUS43 KLSX 020301 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 901 PM CST SUN FEB 1 2015 ILZ095-096-MOZ018-019-026-027-020415- /O.EXP.KLSX.WS.W.0001.000000T0000Z-150202T0300Z/ ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-MARION MO-SHELBY MO- INCLUDING THE CITIES OF...HANNIBAL...QUINCY 901 PM CST SUN FEB 1 2015 ...WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... LIGHT SNOW IS TAPERING OFF ACROSS NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS. THERE MAY BE A FEW TENTHS OF AN INCH OF ADDITIONAL ACCUMULATION THIS EVENING BEFORE THE SNOW TAPERS OFF TO FLURRIES. FLURRIES ARE EXPECTED TO CONTINUE OVERNIGHT. $$ ILZ097-MOZ034>036-020415- /O.EXP.KLSX.WW.Y.0002.000000T0000Z-150202T0300Z/ MONROE MO-PIKE IL-PIKE MO-RALLS MO- INCLUDING THE CITY OF...BOWLING GREEN 901 PM CST SUN FEB 1 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... LIGHT SNOW IS TAPERING OFF ACROSS NORTHEASTERN MISSOURI AND WEST CENTRAL ILLINOIS. THERE MAY BE A FEW TENTHS OF AN INCH OF ADDITIONAL ACCUMULATION THIS EVENING BEFORE THE SNOW TAPERS OFF TO FLURRIES. FLURRIES ARE EXPECTED TO CONTINUE OVERNIGHT. $$ KANOFSKY
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:41 AM CST, 14 minutes earlier.
Area forecast discussion, Jan 31, 3:41 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
341 AM CST Sat Jan 31 2015
.SHORT TERM: (Through Late This Afternoon)
Issued at 327 AM CST Sat Jan 31 2015
Mid and high clouds to remain over region ahead of main weather
system. In the meantime, low level moisture and warm air advection
are on the increase on nose of low level jet. So rain will continue
to develop and spread eastward through much of our forecast area
today, especially north and west of St. Louis metro area. It will
mainly be in the form of rain but could see a brief period of snow
mixed in across central and northeast Missouri this morning. As for
high temperatures, they will be in the upper 30s to mid 40s.
Byrd
.LONG TERM: (Tonight through Friday)
Issued at 327 AM CST Sat Jan 31 2015
(Tonight-Monday)
Obivously, main concern is ptypes and potential snowfall amounts
with storm system pushing into the region. 00z runs have continued
warming trend of low level temp profile in advance of the storm, and
given that this has been the trend for 4 straight model cycles
forecast has been adjusted "warmer" as well. This adjustment will
manifest itself in a slower transition to all snow, and reduced
snowfall amounts over the central third of the CWA...along the I-70
corridor.
Certainly, best area for accumulations in our CWA will be our far
northern counties, and the key to the forecast is how soon the
precip transitions from rain to snow. NAM forecast sounding for UIN
indicates some low level cooling that would cause the switch to
occur as early as 03z, while GFS is warmer/slower with cooling.
It's also interesting, and perhaps a bit worrisome from a heavy
snowfall viewpoint, that both the NAM and GFS are nearly isothermal
at 0C at 12z up to 900mb, and a slight wiggle either warmer or
colder will have a dramatic impact on when the changeover occurs and
ultimately how much snowfall.
Based on this uncertainty have tried to be a bit conservative with
snowfall forecasts across the north, but working the numbers in
various ways still yields snowfall totals of around or just above 6
inches along and north of an Edina-Mount Sterling line, with
snowfall totals dropping off quickly as you head south...to no more
than an inch along a Mexico-Vandalia IL line. Based on these
forecast amounts, will go with a Winter Storm Warning for our far
northern counties for tonight into Sunday evening, with roughly a 2
county "buffer" of a winter weather advisory for lesser snowfalls of
2-4 inches for the same time period. Along and south of
I-70...snowfall totals should be under an inch. These snowfall
totals include any snowfall from tonight, through Sunday, and into
early Sunday evening.
This is our best estimate of expected snowfall with this storm, and
its important to point out that all indications are that there will
be an extremely tight snowfall gradient from extreme southeast
Iowa into northern MO and west central IL, with snowfall totals
varying greatly over a very short distance. We've attempted to
reflect this gradient in the forecast, but in all likelihood the
distance between several inches of snow and just a dusting will be
much tighter than indicated. Any slight change in the expected
gradient will have a very large impact on snowfall totals at any
given location in the warning and advisory areas.
Winds are forecast to increase fairly dramatically in the wake of
the surface low sunday afternoon and evening over northern parts
of the CWA. Given that much of the snowfall will be quite wet
don't believe that blowing snow will be much of an issue, but will
be watching out for this threat as some of the accumulating snow
towards the end of the event becomes much drier.
The light snow that lingers into Sunday evening should end no later
than midnight, followed by a cold Canadian high that will drop lows
into the single digits and teens by Monday morning. 00z guidance
supports going forecast trends that temps will remain below normal
on Monday as the high pushes into the mid-Mississippi Valley, and
this will be followed by a fairly strong...but brief...warmup on
Tuesday with highs rebounding into the upper 30s and 40s.
(Wednesday-Friday)
Shortwave rotating through base of broad trof over the CONUS will
usher in another shot of cold air for the last half of the work
week. By Thursday, highs will only be in the 20s to lower 30s, with
only a modest rebound in temps by Friday. Have continued some
slight chance PoPs with passage of shortwave on Wednesday, with
low PoPs continuing over southern sections of the CWA into
Thursday as GFS suggests this area could be on northern fringes
of system working its way from the southern Plains into the southeast
U.S.
Truett
&&
.AVIATION: (For the 06z TAFs through 06z Saturday Night)
Issued at 1127 PM CST Fri Jan 30 2015
Specifics for KUIN, KCOU: VFR for at least the first 0-6 hours and
possibly longer. Clouds will lower and thicken ahead of an
approaching low pressure system. Regional radar loops and METARS
show that rain is spreading eastward across the region and should
begin at KCOU during the morning and then at KUIN during the
afternoon hours. KUIN is far enough north that the earlier arrival
of colder air at the terminal would mean a longer duration of
snowfall, and several inches of snow could accumulate at KUIN between
Saturday night and Sunday night. At this time, only minor snowfall
accumulations are expected at KCOU, and the transition from rain
to snow is beyond the end of the valid TAF period.
Specifics for KSTL, KSUS, KCPS: VFR for at least the first 0-6 hours
and probably through the first 12 hours. Clouds will lower and
thicken ahead of an approaching low pressure system. A prolonged
period of rain is expected on Saturday. When colder air arrives,
it might cause the rain to mix with or change to snow very late on
Saturday night into Sunday.
Kanofsky
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...WINTER WEATHER ADVISORY from 9 PM this evening to 9 PM CST
Sunday FOR Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.
WINTER STORM WARNING from 9 PM this evening to 9 PM CST Sunday
FOR Knox MO-Lewis MO.
IL...WINTER WEATHER ADVISORY from 9 PM this evening to 9 PM CST
Sunday FOR Pike IL.
WINTER STORM WARNING from 9 PM this evening to 9 PM CST Sunday
FOR Adams IL-Brown IL.
&&
WFO LSXHazardous weather outlook, Jan 30, 3:46 PM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 346 PM CST FRI JAN 30 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 346 PM CST FRI JAN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING SNOW IS LIKELY ACROSS MOST OF THE REGION SATURDAY NIGHT AND SUNDAY. CURRENT INDICATIONS ARE THAT 5 TO 7 INCHES OF SNOW ACCUMULATION IS POSSIBLE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WITH THE SNOWFALL TAPERING OFF TO LESS THAN AN INCH OVER SOUTHEAST MISSOURI. A WINTER STORM WATCH HAS BEEN ISSUED FOR A PORTION OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE A TOTAL OF 6 INCHES OR MORE IS POSSIBLE SATURDAY NIGHT AND SUNDAY. THERE IS STILL MUCH UNCERTAINTY IN THE FORECAST...SO THESE AMOUNTS MAY BE ADJUSTED TONIGHT AS ADDITIONAL FORECAST INFORMATION BECOMES AVAILABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:55 AM CST | Winter Weather Advisory | LSX | Marion, Monroe, Pike, Ralls, Shelby | 41 hr |
Nearby
Winter Storm Warnings in Missouri, 2015Winter Storm Warnings in Illinois, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.